U. Narayan Bhat

Professor Emeritus
 of Statistical Science and Operations Research


Contact Education
Southern Methodist University             P O Box 750332
Dallas, Texas 75275-0332
Phone:  214-768-3268
Fax:      214-768-4035
email:   nbhat@mail.smu.edu
B. A., Mathematics, 1953,   University of Madras, India                                         B. T., Education, 1954, University of Madras, India                                               M. A., Statistics, 1958, Karnatak University, Dharwar, India                                Ph.D., Math. Statistics, 1964, The University of Western Australia

Curriculum Vitae

 Research Interests

  • Queueing Theory
  • Probability Models for Computer and Communication Systems
  • Reliability and Statistics
  • Applied Probability and Stochastic Processes
EMIS 8372 - FALL 2005

     Selected Publications

  1.  “Statistical Analysis of Queueing Systems,” Frontiers in Queuing, (Ed. J.H. Dshalalow), CRC Press, 1997, ch. 13, 351-394 (with G.K. Miller and S. Subba Rao).
  2.  “Estimation of Renewal Processes with Unobservable Gamma or Erlang Interarrival Times,” J. Stat. Plan. and Inf., 61 (1997), 355-372 (with G. K. Miller).
  3.  “Maximum Likelihood Estimation for Single Server Queues from Waiting Time Data,” Queueing Systems, 24, (1997), 155-167 (with I. V. Basawa and R. Lund).
  4.  “Estimating Function Methods of Inference for Queueing Parameters,” Selected Proceedings of the Symposium on Estimating Functions, (Eds:  I. V. Basawa, V.P. Godambe and R.L. Taylor), Institute of Mathematical Statistics, Lecture Notes - Monograph Series, Vol 32, 1997, 269-284 (with I.V. Basawa and R. Lund).
  5. "Maximum Likelihood Estimation in Queueing Systems,"  Proceedings of IISA Conference, 1999 (N. Balakrishnan, ed.), Birkhauser, Boston (with I. V. Basawa).
  6. "Estimation of the Coefficient of Variation for Unobservable Service Times in the M/G/1 Queue,"  Journal of Math. Sci., Vol. 1, 2002 (with G. K. Miller).